MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during a tavr procedure.Micro puncture was utilised to gain accessphysician didn't complete taking the blue lever back to release the footplate and ended up having the footplate and collagen deploy in the skin tract.Physician went up and over with a balloon and covered stent to complete closure.The physician decided to give a blood transfusion in the room due to blood loss and to make sure that the patient was stable.".
 
Additional Manufacturer Narrative
(b)(4).Complaint details were reviewed.No unit was returned for evaluation.As per the additional information received, procedure was a tavr.Access site location and anatomical factors are unknown.The measured depth was not provided.The lever of the manta was not actuated fully.This led to the anchor not getting caught on the vessel wall and subsequently resulted in tract deployment.No angiograms or videos were provided.The ifu states the following: deploy device and seal puncture - hold the manta handle in the right hand at a 45-degree angle to the leg.While grasping the proximal handle end of the manta closure with the right hand, completely actuate the lever arm in the clockwise/ proximal direction.This deploys and releases the anchor within the vessel covered stent was used to seal the vessel.A device history record (dhr) was reviewed; no issue related to complaint was noted.Blood transfusion was done.Patient condition is fine and stable.Based on the information, the most likely root cause of the issue unintended use error.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23263860
Report Number3010252479-2025-00102
Device Sequence Number10146260
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240611(17)251211(10)73F2400402(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Catalogue Number2115
Device Lot Number73F2400402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown